I don't know whether or not it's common to have seizures with MS. It is not happening with me, although one of the early side effects of Avonex in my case was certainly "seizure like" activity.
If your husband is on an interferon and the seizures started after he started an interferon, do you know if the doctors are trying to rule that out as a potential cause?
Quoting from an Avonex ad:
Seizures: Some patients have had seizures while taking Avonex, including some patients who have never had seizures before. It is not known whether the seizures were related to the effects of their MS, to Avonex, or to a combination of both. If you have a seizure while taking Avonex you should stop taking Avonex and call your doctor right away.
Also, you indicated your husband's seizures seem to start with a headache. Hopefully you've seem Scoobyjude's recent post: Interferon Treatment May Trigger Primary Headaches in MS Patients
It has been postulated that migraine headaches may trigger MS relapse.
Unfortunately it seems like it's never easy to sort these things out, but if your huband has been on an interferon I would think they should be trying to rule that out as a contributing factor for his headaches and seizures.
I do hope he manages to find some relief. Without a doubt it's frustrating.